Progesterone question

by Amy
(Pittsburgh. Pa)

I'm applying my progesterone cream (now up to 7ml a day) at night around 9pm, but I don't normally go to bed until midnight or 1 am. When I go to bed I feel sleepy but yet when I get in bed I'm finding its still taking me an hour or longer to fall asleep!

I'm assuming I need a higher dosage, that's why I have increased it recently from 5ml to 7ml. Its only been a few days on the higher doseage,
but I am curious about the time I am applying it and when I go to bed how I'm feeling. Is this correct and normal? I want to be able to fall asleep sooner. I have no current added stress attributed to this. I have always had trouble sleeping, amongst my other symptoms of hormone imbalance.

So... take it at a different time or give the 7ml doseage more time before
continuing to increase it? I also still am feeling fatigued during the day even though once I do finally fall asleep I am sleeping deeper and longer. Is this normal? I've only been on the progesterone cream for about a month roughly.

Comments for Progesterone question

Click here to add your own comments

Mar 12, 2010
Progesterone question
by: Wray

Hi Amy. You need to apply the cream twice a day, if not more. The level drops after 13hrs, it's best to keep it up by applying it am and pm, so please divide the dose in two. You might find you can reduce it back down to the 5ml too. As you've only been using it a month, the adverse symptoms you are getting are due to excess oestrogen, please see this web page.

Progesterone does help sleep, hence the deeper and longer when you do finally fall asleep. Oestrogen is an excitatory hormone which would account for the difficulty in falling asleep. If you've always had trouble sleeping, please consider getting some tryptophan, it's the precursor to melatonin our sleep hormone. Please see this web page for more info on tryptophan. Take care, Wray

Mar 13, 2010
Progetserone
by: Aylin

You should use the cream more than one time per day. IF you use 7ml per day, just use one time 3 ml in morning or afternoon and the rest of 4 ml in evening, better 2 hours before go to bed.
For me its working very weakly for sleep. It is too short a time to see the all good effects in only one month. Now, probably you feel the side effects of the estrogen from your body, because when you apply the cream, the estrogen needs time to be dominate. It takes time, some months till your progesterone will win over the estrogen, Take it easy and hope it will be ok!

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...